Alert archive / South Carolina / Flash Flood Warnings in 2024
Flash Flood Warning 24, NWS Columbia, SC
NWS Columbia, SC issued this flash flood warning at Aug 6, 2024, 3:29 PM EDT for 5 counties in South Carolina. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2024, 3:29 PM EDT (19:29 UTC)
- Expired
- Aug 6, 2024, 8:30 PM EDT
- In force
- 5 hr
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clarendon County, SC, Kershaw County, SC, Lee County, SC, Richland County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 89 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 5:20 PM EDT | FLASH FLOOD | 3 Wnw Lakewood, SC | Sumter County Dispatch reported 6 inches of water flowing across Cains Mill Rd near Nasty Branch. |
| Aug 6, 7:18 PM EDT | FLASH FLOOD | 1 Ene Millwood, SC | Swan Lake closed due to flash flooding in the park. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 111 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
478
WGUS52 KCAE 061929
FFWCAE
SCC027-055-061-079-085-062130-
/O.NEW.KCAE.FF.W.0024.240806T1929Z-240806T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Columbia SC
329 PM EDT Tue Aug 6 2024
The National Weather Service in Columbia has issued a
* Flash Flood Warning for...
Central Clarendon County in central South Carolina...
Southeastern Kershaw County in central South Carolina...
Lee County in central South Carolina...
Southeastern Richland County in central South Carolina...
Sumter County in central South Carolina...
* Until 530 PM EDT.
* At 329 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1.5 and 2 inches of rain have fallen. Additional rainfall amounts
up to 1 inch are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Columbia, Sumter, Camden, Manning, Bishopville, South Sumter, Shaw
Air Base, Eastover, Mulberry, Sumter County Airport, Millwood,
Oakland, Elliott, Alcolu, Poinsett State Park, Lee State Park,
Woods Bay State Park, Goodale State Park, Cassatt and Gadsden.
This includes the following highways...
Interstate 95 between mile markers 114 and 146.
Interstate 20 in South Carolina between mile markers 96 and 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Most flooding deaths occur in vehicles. Never drive through a
flooded roadway or around barricades. Turn around, don't drown.
Be aware of your surroundings and do not drive on flooded roads.
Report any flooding directly to the Columbia National Weather
Service at 803 234 4115 when it is safe to do so. You can also send
reports by Facebook or Twitter to NWSColumbia or by e-mail at
NWS.Columbia@noaa.gov.
&&
LAT...LON 3423 8062 3438 8046 3437 8029 3432 8024
3437 8018 3432 8017 3423 8011 3416 8016
3415 8015 3409 8008 3400 7990 3399 7989
3395 7997 3389 7995 3388 7988 3382 7992
3377 8000 3372 7998 3355 8007 3384 8081
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
LV5 follow-up statements
276
WGUS52 KCAE 062120
FFWCAE
SCC027-055-061-079-085-062230-
/O.EXT.KCAE.FF.W.0024.000000T0000Z-240806T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Columbia SC
520 PM EDT Tue Aug 6 2024
The National Weather Service in Columbia has extended the
* Flash Flood Warning for...
Central Clarendon County in central South Carolina...
Southeastern Kershaw County in central South Carolina...
Lee County in central South Carolina...
Southeastern Richland County in central South Carolina...
Sumter County in central South Carolina...
* Until 630 PM EDT.
* At 520 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1.5 and 2 inches of rain have fallen. Additional rainfall amounts
up to 1 inch are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Columbia, Sumter, Camden, Manning, Bishopville, South Sumter, Shaw
Air Base, Eastover, Mulberry, Sumter County Airport, Millwood,
Oakland, Elliott, Alcolu, Poinsett State Park, Lee State Park,
Woods Bay State Park, Goodale State Park, Cassatt and Gadsden.
This includes the following highways...
Interstate 95 between mile markers 114 and 146.
Interstate 20 in South Carolina between mile markers 96 and 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Most flooding deaths occur in vehicles. Never drive through a
flooded roadway or around barricades. Turn around, don't drown.
Be aware of your surroundings and do not drive on flooded roads.
Report any flooding directly to the Columbia National Weather
Service at 803 234 4115 when it is safe to do so. You can also send
reports by Facebook or Twitter to NWSColumbia or by e-mail at
NWS.Columbia@noaa.gov.
&&
LAT...LON 3423 8062 3438 8046 3437 8029 3432 8024
3437 8018 3432 8017 3423 8011 3416 8016
3415 8015 3409 8008 3400 7990 3399 7989
3395 7997 3389 7995 3388 7988 3382 7992
3377 8000 3372 7998 3355 8007 3384 8081
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
LV963
WGUS52 KCAE 062158
FFWCAE
SCC027-055-061-079-085-062330-
/O.EXT.KCAE.FF.W.0024.000000T0000Z-240806T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Columbia SC
558 PM EDT Tue Aug 6 2024
The National Weather Service in Columbia has extended the
* Flash Flood Warning for...
Central Clarendon County in central South Carolina...
Southeastern Kershaw County in central South Carolina...
Lee County in central South Carolina...
Southeastern Richland County in central South Carolina...
Sumter County in central South Carolina...
* Until 730 PM EDT.
* At 558 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1.5 and 2 inches of rain have fallen. Additional rainfall amounts
of 1 to 2 inches are possible in the warned area. Flash flooding
is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Columbia, Sumter, Camden, Manning, Bishopville, South Sumter, Shaw
Air Base, Eastover, Mulberry, Sumter County Airport, Millwood,
Oakland, Elliott, Alcolu, Poinsett State Park, Lee State Park,
Woods Bay State Park, Goodale State Park, Cassatt and Gadsden.
This includes the following highways...
Interstate 95 between mile markers 114 and 146.
Interstate 20 in South Carolina between mile markers 96 and 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Most flooding deaths occur in vehicles. Never drive through a
flooded roadway or around barricades. Turn around, don't drown.
Be aware of your surroundings and do not drive on flooded roads.
Report any flooding directly to the Columbia National Weather
Service at 803 234 4115 when it is safe to do so. You can also send
reports by Facebook or Twitter to NWSColumbia or by e-mail at
NWS.Columbia@noaa.gov.
Flash flooding will occur in the Five Points area extending
downstream along Rocky Branch Creek. This includes Maxcy Gregg Park,
areas of the USC campus along the creek, the intersection at Pickens
and Blossom, the intersection at Whaley and Main and areas of the
Olympia neighborhood along the creek.
&&
LAT...LON 3423 8062 3438 8046 3437 8029 3432 8024
3437 8018 3432 8017 3423 8011 3416 8016
3415 8015 3409 8008 3400 7990 3399 7989
3395 7997 3389 7995 3388 7988 3382 7992
3377 8000 3372 7998 3355 8007 3384 8081
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
LV065
WGUS52 KCAE 062202 CCA
FFWCAE
SCC027-055-061-079-085-062330-
/O.COR.KCAE.FF.W.0024.000000T0000Z-240806T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning...CORRECTED
National Weather Service Columbia SC
602 PM EDT Tue Aug 6 2024
The National Weather Service in Columbia has extended the
* Flash Flood Warning for...
Central Clarendon County in central South Carolina...
Southeastern Kershaw County in central South Carolina...
Lee County in central South Carolina...
Southeastern Richland County in central South Carolina...
Sumter County in central South Carolina...
* Until 730 PM EDT.
* At 558 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1.5 and 2 inches of rain have fallen. Additional rainfall amounts
of 1 to 2 inches are possible in the warned area. Flash flooding
is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Columbia, Sumter, Camden, Manning, Bishopville, South Sumter, Shaw
Air Base, Eastover, Mulberry, Sumter County Airport, Millwood,
Oakland, Elliott, Alcolu, Poinsett State Park, Lee State Park,
Woods Bay State Park, Goodale State Park, Cassatt and Gadsden.
This includes the following highways...
Interstate 95 between mile markers 114 and 146.
Interstate 20 in South Carolina between mile markers 96 and 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Most flooding deaths occur in vehicles. Never drive through a
flooded roadway or around barricades. Turn around, don't drown.
Be aware of your surroundings and do not drive on flooded roads.
Flash flooding will occur in the Five Points area extending
downstream along Rocky Branch Creek. This includes Maxcy Gregg Park,
areas of the USC campus along the creek, the intersection at Pickens
and Blossom, the intersection at Whaley and Main and areas of the
Olympia neighborhood along the creek.
&&
LAT...LON 3423 8062 3438 8046 3437 8029 3432 8024
3437 8018 3432 8017 3423 8011 3416 8016
3415 8015 3409 8008 3400 7990 3399 7989
3395 7997 3389 7995 3388 7988 3382 7992
3377 8000 3372 7998 3355 8007 3384 8081
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
LV072
WGUS52 KCAE 062313
FFWCAE
SCC027-055-061-079-085-070030-
/O.EXT.KCAE.FF.W.0024.000000T0000Z-240807T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Columbia SC
713 PM EDT Tue Aug 6 2024
The National Weather Service in Columbia has extended the
* Flash Flood Warning for...
Central Clarendon County in central South Carolina...
South Central Kershaw County in central South Carolina...
Southern Lee County in central South Carolina...
Southeastern Richland County in central South Carolina...
Sumter County in central South Carolina...
* Until 830 PM EDT.
* At 713 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1.5 and 3 inches of rain have fallen. Additional rainfall amounts
up to 1 inch are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Columbia, Sumter, Manning, South Sumter, Shaw Air Base, Eastover,
Mulberry, Millwood, Sumter County Airport, Alcolu, Oakland,
Poinsett State Park, Elliott, Woods Bay State Park, Gadsden,
Turbeville, Mayesville, Pinewood, Lynchburg and Paxville.
This includes Interstate 95 between mile markers 114 and 146.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Most flooding deaths occur in vehicles. Never drive through a
flooded roadway or around barricades. Turn around, don't drown.
Be aware of your surroundings and do not drive on flooded roads.
Flash flooding will occur in the Five Points area extending
downstream along Rocky Branch Creek. This includes Maxcy Gregg Park,
areas of the USC campus along the creek, the intersection at Pickens
and Blossom, the intersection at Whaley and Main and areas of the
Olympia neighborhood along the creek.
&&
LAT...LON 3414 8065 3409 8029 3416 8016 3413 8013
3409 8008 3405 8001 3402 7996 3402 7995
3400 7990 3399 7989 3395 7997 3389 7995
3388 7988 3382 7992 3381 7994 3377 8000
3372 7998 3355 8007 3384 8081
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
BC150
WGUS72 KCAE 070021
FFSCAE
Flash Flood Statement
National Weather Service Columbia SC
821 PM EDT Tue Aug 6 2024
SCC027-055-061-079-085-070031-
/O.EXP.KCAE.FF.W.0024.000000T0000Z-240807T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clarendon SC-Kershaw SC-Lee SC-Richland SC-Sumter SC-
821 PM EDT Tue Aug 6 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 830 PM EDT THIS EVENING FOR
CENTRAL CLARENDON, SOUTH CENTRAL KERSHAW, SOUTHERN LEE, SOUTHEASTERN
RICHLAND AND SUMTER COUNTIES...
Flood waters have receded. Flooding is no longer expected to pose a
threat, but standing water may still persist in some areas. Please
continue to heed remaining road closures.
A Flood Watch remains in effect until 800 AM EDT Friday for portions
of east central Georgia and central South Carolina.
&&
LAT...LON 3414 8065 3409 8029 3416 8016 3413 8013
3409 8008 3405 8001 3402 7996 3402 7995
3400 7990 3399 7989 3395 7997 3389 7995
3388 7988 3382 7992 3381 7994 3377 8000
3372 7998 3355 8007 3384 8081
$$
BCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:11 PM EDT, 18 minutes earlier.
Area forecast discussion, Aug 6, 3:11 PM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
311 PM EDT Tue Aug 6 2024
.SYNOPSIS...
Debby will continue slowly crossing the region through Thursday
night then begin moving away from the area. Confidence remains
high for potential heavy rainfall and flooding over the next
several days. Drier air should finally move into the region by
the weekend leading to lowering rain chances.
&&
.NEAR TERM /THROUGH TONIGHT/...
Key Message(s):
- Heaviest rain bands should shift eastward overnight
as Tropical Storm Debby moves offshore.
- Flash flood risks will continue, especially east of I-77 and
south of I-20.
Tropical Storm Debby moves offshore this afternoon through tonight.
This movement should result in the heaviest precipitation shifting
closer to the coast overnight. Areas west of I-77 and north of
I-20 should benefit from the decreased chance of precipitation
and lesser rainfall accumulations as the night progresses, while
areas east of I-77 and south of I-20 should see a continuation
of showers and isolated thunderstorms albeit with somewhat less
intense rainfall rates. Any additional rainfall will exacerbate
ongoing flash flooding, especially for the lower CSRA and
eastern Midlands.
Rainfall accumulations through tonight should range from less than
one quarter of inch in the Upper CSRA to three to six inches in the
eastern Midlands with the sharpest gradient just north of the I-20
corridor.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Key Message(s):
- An additional round of heavy rain is expected Wednesday Night
into Thursday which may cause additional flooding
- Potential for life threatening flash flooding continues
Wednesday through Thursday
- A Flood Watch is in effect through Thursday evening
Updates: The most significant impact is still expected to be
flooding potential. Although there may be a brief period on
Wednesday without heavy rainfall, we expect to see deep moisture
advection and heavy rain return to the region Wednesday night
and Thursday as Debby shifts W. This has led to an increased
risk of flooding further west into the northern Midlands and
Catawba regions. If the forecast track continues to show this
westward shift the Flood Watch may need to be extended in area
and/or time.
Forecast and Impacts: As Debby first shifts eastward early in
the short term, western portions of the area may see a bit of
lull early Wednesday. Some western portions north of I-20 may
not get much rainfall with only the eastern areas near I-95
still seeing moderate or heavy rain.
As Debby shift north and west, widespread heavy rainfall across
much of the area becomes more likely on Wednesday night and
Thursday with life threatening flash flooding possible in
portions of the Midlands. The combination of deep tropical
moisture of PWAT's over 2.5" and an extremely slow moving system
will yield rainfall totals of generally 4 to 8 inches over
central SC. It appears that the heaviest precip will likely
fall Wednesday night and into Thursday afternoon. WPC has
continued their high risk for the Catawba and Pee Dee regions.
It be should be noted the rarity of such a situation with
portions of our in area in Moderate and High Risks for three
consecutive days. While life threatening flash flooding across
the I-20, and especially the I-95 corridor is the primary
threat, will we have low end tornado threat throughout much of
Thursday across the eastern and half of the forecast area.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
Key Message(s):
- Drier air moves into the region in the long term but river
flooding will remain an issue in the eastern Midlands.
Drier air with PWAT's below average will wrap in behind Debby
in the first portion of the long term. The exact timing is
still somewhat unclear as to when exactly Debby will accelerate
north but there is consensus that the weekend should be limited
to just a slight chance of rain. The remainder of the long term
is fairly calm and near average weather expected as we move
into next week.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Restrictions expected to dominate the period
IFR conditions will persist at all TAF sites through 07/04Z due to
Debby associated rain bands. Visibilities should improve after
07/04Z at all TAF sites besides OGB as Tropical Storm Debby moves
offshore and the heaviest rain bands move closer to the South
Carolina coast. Ceilings should raise a bit, however they will
persist due to the abundant tropical moisture across the region.
EXTENDED AVIATION OUTLOOK...Low ceilings, reduced visibility and
rain, heavy at times, are expected to continue through at least
Thursday. Gusty winds may be possible through Wednesday night
as Debby moves through the region.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...Flood Watch through Thursday evening for SCZ016-022-027>031-
035-037-038-041-135>137.
GA...Flood Watch through Thursday evening for GAZ063>065-077.
&&In the hours before
Local storm report, Aug 6, 11:16 AM EDT, 4 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
1116 AM EDT Tue Aug 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM Tstm Wnd Dmg 3 ENE Brookdale 33.53N 80.78W
08/06/2024 Orangeburg SC Dept of Highways
SCDPS reports a tree down over Till Rd near
the intersection of Cameron Rd due to a
thunderstorm embedded in Tropical Storm
Debby.
&&
BCLocal storm report, Aug 6, 11:44 AM EDT, 3 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
1144 AM EDT Tue Aug 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 AM Non-Tstm Wnd Dmg 4 N Munnerlyn 33.02N 81.98W
08/06/2024 Burke GA Emergency Mngr
Several trees reported down across mainly
southern Burke County. Locations include:
Porter Carswell Rd 2 miles south of Herndon
Rd, intersection of Herndon Rd and DiLane
Plantation, intersection of Hwy 56 S and
Burton St, intersection of Bethlehem Church
Rd and Millhaven Rd, intersection of Steiner
Place Rd, and Hwy 56 S, 200 block of McManus
Rd, Murray Hill Rd near Hwy 24 S,
intersection of Tobias and Fitzgerald Rd,
and intersection Hwy 25 S and Wilson Drake
Rd.
1044 AM Non-Tstm Wnd Dmg Sardis 32.97N 81.76W
08/06/2024 Burke GA Emergency Mngr
Burke County Emergency Manager reported that
a tree portion broke and fell on home and
penetrated the roof in Sardis off Zeigler
Cir on Doris Ln. No injuries reported.
&&Local storm report, Aug 6, 11:45 AM EDT, 3 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
1145 AM EDT Tue Aug 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM Flood Midville 32.82N 82.23W
08/06/2024 Burke GA Emergency Mngr
Burke County Emergency Manager reported a
couple of flooded roadways in Midville, GA;
one at Cemetery St and another at Trout St.
Both roads were closed.
&&Local storm report, Aug 6, 12:32 PM EDT, 2 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
1232 PM EDT Tue Aug 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM Flash Flood 1 WSW Orangeburg 33.49N 80.88W
08/06/2024 Orangeburg SC Local Official
City of Orangeburg has closed portions of
Riverside Drive due to flash flooding.
&&
BCLocal storm report, Aug 6, 2:06 PM EDT, 1 hour 23 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
206 PM EDT Tue Aug 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM Flash Flood 1 ENE Santee 33.49N 80.47W
08/06/2024 Orangeburg SC Dept of Highways
SCDPS reported that Bradford Blvd is washed
out near Hwy 6.
&&
BCLocal storm report, Aug 6, 3:10 PM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
310 PM EDT Tue Aug 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM Flash Flood 6 WSW Munnerlyn 32.94N 82.07W
08/06/2024 Burke GA Emergency Mngr
Burke County reported Herndon Rd was closed
with water running over roadway 2 miles
north of Byne Sunshine Rd.
&&
BCThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 4:34 AM EDT | Areal Flood Advisory | CAE | Bamberg, Barnwell, Clarendon, Orangeburg | 4 hr |
| Aug 6, 7:13 AM EDT | Flash Flood Warning | CAE | Bamberg, Barnwell, Calhoun, Clarendon, Orangeburg | 5 hr |
| Aug 6, 8:20 AM EDT | River Flood Warning | CAE | Calhoun, Lexington, Richland | 59 hr |
| Aug 6, 8:20 AM EDT | River Flood Warning | CAE | Calhoun, Richland | 3 days |
| Aug 6, 9:59 AM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Orangeburg | 33 min |
| Aug 6, 12:32 PM EDT | Flash Flood Warning | CAE | Calhoun, Clarendon, Lee, Orangeburg, Sumter | 3 hr |
| Aug 6, 4:52 PM EDT | Flash Flood Warning | CAE | Calhoun, Lexington, Richland | 4 hr |
| Aug 6, 5:26 PM EDT | Flash Flood Warning | CAE | Fairfield, Kershaw, Richland | 2 hr |
| Aug 6, 6:20 PM EDT | River Flood Warning | CAE | Chesterfield, Marlboro | 5 days |
| Aug 6, 6:20 PM EDT | River Flood Warning | CAE | Fairfield, Kershaw, Lancaster | 21 days |
| Aug 6, 6:20 PM EDT | River Flood Warning | CAE | Kershaw | 5 days |
| Aug 6, 6:54 PM EDT | Flash Flood Warning | CAE | Aiken, Bamberg, Barnwell, Calhoun, Lexington, Orangeburg and 1 more | 6 hr |
Nearby
Flash Flood Warnings in South Carolina, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.